Get your Health question answered in 3 easy steps

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Blood test showed raised AST and ALT level. What are the complication?

Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

default
Posted on Fri, 18 Jan 2013 in X-ray, Lab tests and Scans
Question: hi , i m XXXXXXX i did my blood test and ast and alt was 140 and 152,, wht does this mean
doctor
Answered by Dr. Srikanth Reddy 2 hours later
Hello XXXXXXX
Thanks for choosing XXXXXXX for asking your query.

I understand your concern about your abnormal blood reports and also understand that you are taking amitriptyline which is an antidepressant.

There are few more clarifications which I will need to answer your query further.

1) Have you done your HBV testing ever?
2) Why are taking amitriptyline?
3) Are you having any of the problems of hepatitis such as a yellow discoloration of skin and eyes, yellow coloration of urine, fatigue and lethargy, nausea and vomiting.
4) What are the S. Bilirubin values which will be there along with the AST and ALT levels in your liver profile report?

I would be glad to receive these clarifications, before I can answer your question properly.

You have a feature to upload the reports by yourself on the right side of this query page. You may want to utilize it.

Hope to hear from you soon.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Srikanth Reddy 13 hours later
Hi,
Yes my hbc test is negative, I m taking amitryptiine for depression and sleeping problem . i think too much and when i sleep i m not getting XXXXXXX sleep ..and my head pains, urine colour is yellow and my wgt is 182 pounds and height is 5.6.yes i feel lethargy might be bcoz of hemogl is 7.5. I dont know the bilrubin level , but seems to be normal as i just got information from nurse on my report . i dont hv my report but she just told me tht my ast, alt , wbc and hemoglo, is abnormal , rest my hbv is negative.
doctor
Answered by Dr. Srikanth Reddy 6 hours later
Dear XXXXXXX
Hello! Thanks for your speedy clarification.

Raised AST and ALT is an indicator of liver damage and they are released in the blood only when there is a liver damage. AST and ALT are definitely raised. In your case as you are saying that the serum bilirubin levels are normal, jaundice can be comfortably ruled out. The good news is that your HBV is normal which could have explained your raised raised AST and ALT. As your WBC count is elevated, then we should probably think about some infection related causes.

I recommend that you should get a USG scan done from a radiologist who can have a look at your liver and nearby regions. You should get your LFT checked once again after 2-3 days to see changes if any.

Hope I am able to answer your concerns.

If you need any further clarification, please feel free to contact me back.

If you are satisfied with the answer then you can close the discussion and rate the answer.

Hope you get well soon.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Srikanth Reddy 5 hours later
Thank u doctor for ur reply . As u r the Psychiatrist just want to know more abt my depression . i take amitryptiline whenever i m depressed and i take upto 300 mg but only whn i m depressed . i mhaving sleeping problem . and just not happy with life . During depression i had a severe headache and m heart pain . I dont feel my heart pain is normal . I m just 30 but my heart is very week .Once i did ecg and i hd sinus tachycardia , and everytime i feel the same . Is it bcoz of amitryptline .
doctor
Answered by Dr. Srikanth Reddy 49 minutes later
Hello XXXXXXX

During depression a patient may have physical complaints which cannot be explained by investigations. It is chest pain in your case. Although amitriptyline is a good antidepressant, many newer and better and safer antidepressants have emerged in the market. I would suggest you should consider them. These come by the names of fluoxetine. escitalopram, mirtazapine, venlafaxine and many more. You can discuss with your psychiatrist regarding the same.

You should also augment your medical treatment with cognitive behavioral therapy which you can undergo under some good psychiatrist.

Exercise and good diet will also help.

I hope I had addressed your concerns. If so, you can close the discussion and rate the answer.

Wish you a good health.
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,  
Medical Topics ,  

Recent questions on Chest pain

doctor1 MD

I have had triple bypass and been out of work from oct 30 2009, on LTD with liberty now they turn me down and no income.....question is why am I still having chest pain a lot and SOB all the time....all the test show normal.....small vessels, head aches.....on 90mg of isorbate, 50 mg of metaproal....had another heart cath...small vessels but all were working.......what test can help show why I have problems still with constant fatigue.....sever sleep apnea....so now what

doctor1 MD

I'm a 21 yr old female having constant heart palpitations. I know what they are and what they feel like some are stronger than others but I feel them all the time. I don't have insurance so I haven't seen a cardiologist. I don't smoke, drink anything with caffeine, and only drink alcohol occasionally. Some doctors have said possible mitral valve prolapse. I'm just wondering what could be causing so many palpitations and also I have had them since I was 18 they are just getting much worse I also have chest pain just about every day.

doctor1 MD

Age - 7 years, weight - 17 kg , name - vansh (male)
fever for past 11 days now , max upto 102 deg, TLC - 16700 & so DLC also not good. WIDAL OK, MP- negative. Pain in chest , sometimes seems like vomiting.Pls suggest medicine , doctor given OFLOMAC + Crocin but more fever after 2 doses of it.

doctor1 MD

I have tested positive for ana 3 times in last 3 yrs. have had GI problems,muscle pain so bad I could'nt hold up phone, chronic fatigue,weight loss,stabbing pain in left kidney area. Every MRI, Colonoscopy, many other tests.In past 3 yrs. nothing else has shown up in blood work and I've been pretty healthy for 1 year now.Gained some weight back. Up until about 2 months ago in about 2 weeks I lost 10 lbs. and have lost a few more since then. I'm 41 yrs. old 5'7" and weigh less than I did in high school. I used to weigh 125-135, now I'm down to 110lbs. having chest pain, nausea, headaches, fatigue,diahrhea and nausea,Stomach pain,burning in back, Skin feels itchy,blood pressures been up and down, large bruising on outer left thigh.
Blood tests are coming back abnormal low wbc, high bilirubin,high mch,high auto Eosinophil,
low Auto neutrophil absolute. Any idea what it could be and what kind of Dr. should I see?
Sincerely,
Samantha

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

I started having symptoms about 7 weeks ago. Head congestion, then chest congestion, some fever, a cough, shortness of breath , and now pain in my chest under my left breast. (always after eating or drinking and random, when not, pain is worse...

doctor1 MD

i. I am 30 year old obese when I tried to laugh too hard had strange feeling in head for a second.later next day I laughed even harder this time felt like head was holding or dizzy kind of like passing out it stopped when I stoped laughing feeling...